Is it dangerous to use nitroglycerene in heart disease?
My husband had triple bypass heart surgery ten years ago and recovered but lately I have seen him taking nitroglycerene tablets when he thinks I am not watching. His nitroglycerene usage is a recent thing and I am worried sick.What shall I do?
First of all, when was his last follow up with his cardiologist? If it has been awhile I would recommend he contact his doctor and schedule an appointment. It would benefit him to tell the person setting up the appointment that he has been experiencing chest pain for which he has been taking nitroglycerin. He should not take more than 3 tablets per episode and should space them 5 minutes apart for unrelieved chest pain. If he's still having chest pain after 3 pills, he should call 911 and go to the ER. It is not uncommon after a bypass to have the grafts block off again. I would definitely not dismiss these symptoms as he could experience having a "heart attack". Heart pain is caused by a lack of oxygen to the tissues as is evidenced in blockages. Some can be stented and others require surgery, some have to be managed with taking medications but all this should be determined by your physician. It's good you're attentive as it seems for whatever reason he's not telling you, you can intervene and let him know your concern and his need to follow up. I pray all will go well, just encourage him not to ignore his symptoms. Good luck!
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
Is theraputic hypothermia still useful to a paitent who had suffered from a cardiac arrest 12 hours before? he was jogging, then came in side, had cardiac arrest, his wife tried (and failed) to perform cpr, then cops came and perform cpr, then ambulance arrived and used a aed/ defib to bring him back, they said he s been dead around 5 minutes. he was taked to the hostpital, and when he arrived could breath on his own. when putting a tube down his throat, he was able to move his arm in protest. he has been out since then. could theraputic hypothermia still work?
Sometimes I feel that my heart stops to beat for a short momment and then starts to beat again with a more pressure with a bump like sound ,I dont feel pain but discomfort,I have some pains also in my left hand spreading to my shoulder when iIm tired can this be a heart disease sign? thanks for all the answers ,your answers were all useful for me .
Hi Respected doctor, My sister in law is 62 years and general medical specialist referred her to cardiologist for stress thalliumtest/debulleaine plus minusCA-RP. She is diabetic for the last 22 years. We consulted the cardiologist who after seeing the history and on going treatment first conducted TMT and then advised and carried out angiography, Angiography report is as under HTN, DMII, CA-DOE, TMT moderately positive(21/03/11) and CAG-Triple VesselDisease(22,03.11) Past History k/c/o DMII 22 yrs on reglar Medicine , HTN since 20 yrs on regular medicine No H.o RHD/BA.TB/ other chronicillness angio graphy report as follows Lmca normal LAD MID AND DISTA lad-SEVERE CALCIFICATION,LONG TUBULAR 70 PERCENT Stenosis Ds normal LCX Co Dominent Vessel OMs-OMI-Diffused Diseased RCA Dominent Vessel- Mid RCA 75 percent stenosis PLV/PDA-Normal LV ANGIO NOT DONE FINAL DIAGNOSES CAD, Triple Vessel Disease DMII,TMT POSITIVE (MODERATELY) RECOMMENDATION Stress Thallium for Inducible Ischemia. Now we are advised to go in for Thallium Test. Kindly advise whether Thallium test only as recommended by medical specialist should have been carried out before Angiography or the cardiologist has used his discretion as we are laymen and did not know about thallium test . If thallium test was not available in cardiologists clinic/hospital why he did not refer us to another hospital where Nuclear Science test facility for Thallium test was available. ALso we shall be grateful for the correct advice at this stage to safeguard the interest of the patient ,.REGARDS
My father age 74 undergone heart bypass surgery in Godbole heart hospital thane on 2nd Jan 2011. He used to complain chest pains and gases in the night in the month of December and diagonised with heart blockages. After heart surgery he was discharged from hospital after successful operation and went to Andheri at my brother s place. At that time he had 101 fever and started having diarhea for so many times that he could not walk. He didnt want to have water or any food at that time. We admitted in Andheri hospital, and found that he is having infection with WBC went as much as 35K, Dr treated him with antibiotics and also dialysis since his urine output reduced due to dehydration. After 7 days his diarhea stopped, urine output increased and WBC count came to 10K. Again after 2 days he startted having diarhea with 100 fever, then dr consulted gastroentologist. He was of the opinion that this is due to antibiotic effect. Still my father had the diarhea and could not walk. So dr. Suggested colonoscopy. Blood culture, stool culture came negative. Just checking 1 what could be the reason of this? Anything related to operation? Infection? 2 He was very active before operation and sometimes had constipation 3 Will he be able bare colonoscopy and will it help
Hi I had sever mitral',valve reguritation in june when was pregnant, my last heart scan showed the leaking had slowed/stopped, I am due another heart scan next week, but these last few days been experiencing bad circulation in my feet when i get out of bed, have always had in my hands but never my feet,'will this be due to my heart problem?
Hello, I am a 39 year old female. I received my second ever kenalog shot for allergies over a week ago. The one previous was a year prior to that. In the past 3 days I have been experiencing heart palpitaions the entire day and night. I have had palpiations for years now, but only once in a while. The palpitions I am now experiencing are continuous. I had been tested about five years ago and was told I had tricuspid and mitral valve regurgitation. Several years later a different doctor sent me for testing and it showed no regurgitation. It doesnt make sense to me. My question is do you think it is possible the palpitations are caused by the kenalog? I was put back on Singulair as well but stopped taking it to see if that was the culprit. I am uneasy with this feeling and it is stressing me out more so worrying about it. Thank you in advance.
My 89 year old father just had a triple bypass and valve replacement. He lost kidney function after the surgery. They are now wanting him to go to a long term acute center, I m guessing because his heart rate registers low in the upper 40 s to mid 50 s. how long can I expect him to last on dialysis
My aunt (61 female) has recently been diagnosed with AORTIC VALVE STENOSIS and has been advised to undergo corrective surgery outside our state (J&K) and preferably in XXXXXXX Need to know about the prognosis and the treatment options. Also if you...